Multiple drugs

Multiple drugs Reactions 1704, p253 - 2 Jun 2018 Acquired long QT syndrome: case report A 65-year-old man developed acquired long QT syndrome during treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal [liposomal amphotericin B; dosages and duration of treatments to reaction onset not stated; not all routes stated]. The man, who had secondary acute myeloid leukaemia with complete haematological remission post induction chemotherapy, was hospitalised for an allogeneic stem cell transplantation (SCT) to the SCT unit. Transthoracic echocardiography revealed mild reduced systolic function. Cardiological work-up ruled out the relevant structural heart disease. Baseline ECG demonstrated a regular sinus rhythm without abnormalities. He received FLAMSA-Bu conditioning regimen including amsacrine infusion, fludarabine, cytarabine, busulfan and cyclophosphamide. During the first application of amsacrine, he suffered from cardiac arrest due to ventricular fibrillation. Immediately, an advanced cardiopulmonary resuscitation was started and amsacrine was stopped. A return of the spontaneous circulation with normal sinus rhythm was achieved after two defibrillations. Consecutive ECGs revealed significant QTc prolongation and flattened and biphasic T- waves especially in V4 V6. At that time, he was on potentially QT prolonging drugs, which included clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal, which were used as part of prophylaxis, the conditioning regimen or therapy for concomitant diseases [not all indications clearly stated]. The acquired long QT syndrome was considered to be life threatening, which resulted in torsades de pointes. The man’s treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal was discontinued. To avoid further QT-prolongation, a conditioning was changed to the Berlin- Frankfurt-Munster (BFM) regimen, which included busulfan, fludarabine and melphalan. Blood levels for potassium and magnesium were changed to the upper limit of normal. Subsequent ECGs revealed a normalisation of QTc interval and T-wave morphology. Haematopoietic engraftment after SCT was delayed; however, he completely recovered. He was was discharged on day +61 after the SCT without any further cardiovascular event. Author comment: "[T]he patient was given seven potentially QT prolonging drugs as part of the conditioning regimen, prophylaxis, or therapy for concomitant diseases: amsacrine, levofloxacin, metronidazole, [amphotericin B liposomal], ondansetron, clemastine, and furosemide." Zauner F, et al. Acquired long QT syndrome during conditioning for allogeneic stem cell transplantation-are we aware of this side effect?. Annals of Hematology 97: 1111-1113, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1007/ s00277-018-3262-4 - Germany 803323356 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drugs

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/multiple-drugs-ehnBPDlSWw
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46896-z
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p253 - 2 Jun 2018 Acquired long QT syndrome: case report A 65-year-old man developed acquired long QT syndrome during treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal [liposomal amphotericin B; dosages and duration of treatments to reaction onset not stated; not all routes stated]. The man, who had secondary acute myeloid leukaemia with complete haematological remission post induction chemotherapy, was hospitalised for an allogeneic stem cell transplantation (SCT) to the SCT unit. Transthoracic echocardiography revealed mild reduced systolic function. Cardiological work-up ruled out the relevant structural heart disease. Baseline ECG demonstrated a regular sinus rhythm without abnormalities. He received FLAMSA-Bu conditioning regimen including amsacrine infusion, fludarabine, cytarabine, busulfan and cyclophosphamide. During the first application of amsacrine, he suffered from cardiac arrest due to ventricular fibrillation. Immediately, an advanced cardiopulmonary resuscitation was started and amsacrine was stopped. A return of the spontaneous circulation with normal sinus rhythm was achieved after two defibrillations. Consecutive ECGs revealed significant QTc prolongation and flattened and biphasic T- waves especially in V4 V6. At that time, he was on potentially QT prolonging drugs, which included clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal, which were used as part of prophylaxis, the conditioning regimen or therapy for concomitant diseases [not all indications clearly stated]. The acquired long QT syndrome was considered to be life threatening, which resulted in torsades de pointes. The man’s treatment with clemastine, amsacrine, levofloxacin, metronidazole, ondansetron, furosemide and amphotericin-B liposomal was discontinued. To avoid further QT-prolongation, a conditioning was changed to the Berlin- Frankfurt-Munster (BFM) regimen, which included busulfan, fludarabine and melphalan. Blood levels for potassium and magnesium were changed to the upper limit of normal. Subsequent ECGs revealed a normalisation of QTc interval and T-wave morphology. Haematopoietic engraftment after SCT was delayed; however, he completely recovered. He was was discharged on day +61 after the SCT without any further cardiovascular event. Author comment: "[T]he patient was given seven potentially QT prolonging drugs as part of the conditioning regimen, prophylaxis, or therapy for concomitant diseases: amsacrine, levofloxacin, metronidazole, [amphotericin B liposomal], ondansetron, clemastine, and furosemide." Zauner F, et al. Acquired long QT syndrome during conditioning for allogeneic stem cell transplantation-are we aware of this side effect?. Annals of Hematology 97: 1111-1113, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1007/ s00277-018-3262-4 - Germany 803323356 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off